Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 38, NWS Cheyenne, WY

October 15, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 15, 2019, 11:46 AM MDT. It took effect at Oct 16, 2019, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2019, 11:46 AM MDT (17:46 UTC)
In effect from
Oct 16, 2019, 11:00 AM MDT
Expired
Oct 16, 2019, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

314 
WWUS85 KCYS 151746
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1146 AM MDT Tue Oct 15 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING ON WEDNESDAY AND THURSDAY... 

WYZ302>306-308-309-161200-
/O.UPG.KCYS.FW.A.0028.191016T1700Z-191017T0100Z/
/O.NEW.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
/O.NEW.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
1146 AM MDT Tue Oct 15 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
302, 303, 304, 305, 306, 308, AND 309... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 302, 303, 304, 305, 306, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening. 

* AFFECTED AREA...Fire weather zones 302-306 and 308-309. 

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on
  Wednesday afternoon. Wind gusts 35 to 45 MPH are possible over
  much of the area on Thursday. 

* HUMIDITY...10 to 15 percent. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ301-161200-
/O.NEW.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
/O.NEW.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
1146 AM MDT Tue Oct 15 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT WEDNESDAY
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
301... 

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH 
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONE 301...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening. 

* AFFECTED AREA...Fire weather zone 301. 

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on
  Wednesday afternoon. Wind gusts 35 to 45 MPH are possible over
  much of the area on Thursday. 

* HUMIDITY...10 to 15 percent. 

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ307-161200-
/O.NEW.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
Snowy Range/Medicine Bow NF-
1146 AM MDT Tue Oct 15 2019

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONE 307...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zone 307.

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on
  Wednesday afternoon. Wind gusts 35 to 45 MPH are possible over
  much of the area on Thursday. 

* HUMIDITY...10 to 15 percent. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

CLH
2 follow-up statements
740 
WWUS85 KCYS 160921
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
321 AM MDT Wed Oct 16 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING ON WEDNESDAY AND THURSDAY...

WYZ307-170930-
/O.UPG.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
/O.NEW.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
/O.EXA.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
Snowy Range/Medicine Bow NF-
321 AM MDT Wed Oct 16 2019

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 307... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 
307...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 7 PM MDT
this evening. a Red Flag Warning has also been issued from 11 AM
to 7 PM MDT Thursday. The Fire Weather Watch is no longer in
effect. 

* AFFECTED AREA...Fire weather zone 307.

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on
  Wednesday afternoon. Wind gusts to 35 MPH are possible 
  Thursday.

* HUMIDITY...11 to 17 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301>306-308-309-170930-
/O.UPG.KCYS.FW.A.0029.191017T1700Z-191018T0100Z/
/O.NEW.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
/O.CON.KCYS.FW.W.0038.191016T1700Z-191017T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Laramie Valley/Shirley Basin-
South Laramie Range/Medicine Bow NF-
321 AM MDT Wed Oct 16 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 301, 302, 303, 304, 305, 306, 308, AND 
309... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT 
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 303, 304, 305, 306, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 


The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 7 PM MDT Wednesday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Thursday morning through Thursday evening.

* AFFECTED AREA...Fire weather zones 302-306 and 308-309.

* WIND...Southwest 12 to 18 MPH with gusts up to 30 MPH on 
  Wednesday afternoon. Wind gusts 35 to 45 MPH are possible 
  over much of the area on Thursday.

* HUMIDITY...9 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Braun
694 
WWUS85 KCYS 170053
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
653 PM MDT Wed Oct 16 2019

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS SOUTHEAST
WYOMING THURSDAY...

WYZ301>309-171200-
/O.EXP.KCYS.FW.W.0038.000000T0000Z-191017T0100Z/
/O.CON.KCYS.FW.W.0039.191017T1700Z-191018T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-Sierra Madre Range/Medicine Bow NF-
Upper North Platte River Basin-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
653 PM MDT Wed Oct 16 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 THROUGH 309...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
301 THROUGH 309...

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from 11 AM to 7 PM MDT Thursday.

* AFFECTED AREA...Fire weather zones 301 through 309.

* WIND...Southwest 20 to 25 MPH with gusts up to 40 MPH.

* HUMIDITY...9 to 17 percent in the afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 15, 11:37 AM MDT, 9 minutes earlier.

Area forecast discussion, Oct 15, 11:37 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1137 AM MDT Tue Oct 15 2019

.SHORT TERM...(Today and tonight)
Issued at 356 AM MDT Tue Oct 15 2019

Summary: No hazard concerns over the next 24 hours outside the
elevated fire weather conditions in select High Terrain locations
across southeast Wyoming this afternoon. Slightly below normal
temperatures today and tonight but a nice warm up anticipated
Wednesday.

Details: Latest water vapor imagery channels and RAP analysis
depict a closed H5 low across the northern Plains with deeper NW
flow aloft back west across WY. The deeper H7-H3 NW flow ushered
in a cold front overnight. Cold air advection will persist through
at least mid-day before H7 temperatures gradually increase into
the evening. Slightly increased maximum highs across the region
1-2F degrees over NBM towards MET/MAV and LAV guidance that has
performed better vs. NBM. Only caveat to the maximum highs today
will the passing high cloud cover shifting southeast this morning
ahead of the H5 shortwave ridge over WA/OR. Depending on high
cloud cover opacity, this could damper maximum highs closer to
the original NBM values.

Minimum relative humidity values will be higher today vs.
yesterday with only 20-30 percentiles in the far west high terrain
in Carbon County. Very localized elevated to near-critical fire
weather conditions will occur this afternoon. However, worsening
fire weather conditions will occur Wed-Thurs.

.LONG TERM...(Wednesday through Monday)
Issued at 356 AM MDT Tue Oct 15 2019

Summary: Have issued a Fire Weather Watch for many portions of the
higher terrain and interior mountain valleys in Southeast WY for
Wednesday. Lower humidity values combining with higher wind gusts
will likely result in Red Flag conditions. Much warmer
temperatures anticipated Wed-Thurs ahead of a colder Friday.
Precipitation chances will increase slightly late Thursday into
Friday for the high terrain but remain limited in accumulation.
Larger system will likely impact the region Sunday into early next
week for snow and rain impacts. Will need to monitor this time
frame for possible impacts to travel.

Details: The H5 closed low will shift farther east with warm air
advection occurring as early as late tonight into early Wednesday.
H7 temperatures will warm from the current -5C to 0C range into
6-10C range by Wednesday afternoon under westerly flow. This is a
favorable pattern for downsloping winds off the Laramie Range that
will also aid in warm temperatures. Increased max highs by 1-2F
degrees over NBM towards MET/MAV guidance. Temperatures will be
8-12F above normal Wednesday. Thursday could even be another 1-3F
degrees warmer than Wednesday as H7 temperatures warm to 8-11C in
warm southwest flow.

The downside to the warmth will be increasing fire weather danger
Wed-Thurs. Have issued Fire Weather Watch for Wednesday and will
likely need additional headlines Thursday as winds increase ahead
of then next quick moving shortwave trough Thursday night.

A cold front is advertised to move through WY/NE early Friday
morning that will bring much cooler temperatures late week with a
reinforcing cold pocket late weekend into early next week.
Precipitation chances will increase late Thursday into Friday for
the high terrain but High Plains may remain mostly dry Friday. An
emerging impact window with increasing wintry precipitation chance
is still tracking late weekend into early next week with a
amplifying longwave trough pivoting across the intermountain
west. However, deterministic run-to-run consistency is poor at the
moment in resolving degree of equatorward trough amplification.
Confidence is higher in the colder pattern and long range
ensembles do point towards wintry precipitation but confidence in
realized snow amounts, snow levels, and impact potential remains
low at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1133 AM MDT Tue Oct 15 2019

VFR conditions are expected today at all terminals. An area of
high pressure moving in from the west will bring excellent flying
conditions to the whole of southeastern Wyoming and western
nebraska. Remnant low clouds will dissipate by early afternoon
with only high thin cirrus expected through the remainder of the
day. Sct high CIGS FL250+ will begin to develop late tonight and
early tomorrow but conditions will remain VFR. High winds aloft
may cause some wind shear to develop tomorrow mid morning before
flow becomes mostly southwesterly.

...Aviation hazards: Occasional gusty winds and weak wind shear
later this evening and overnight.

...Weather in vicinity: High pressure to west and north. Weakening
cold front across the plains of far southern Colorado.

...Trend: Remaining VFR through the day and tonight with high
cloud cover developing later in the period.

&&

.FIRE WEATHER...
Issued at 356 AM MDT Tue Oct 15 2019

Reduced fire weather concerns today with cooler and more moist
conditions present following a cold front passage. However, critical
fire weather conditions will return Wednesday and Thursday to the
High Terrain of southeast Wyoming west of the Laramie Mountains. A
Fire Weather Watch is in effect Wednesday from 11am to 7pm.
Additional fire weather headlines will likely be needed for Thursday
for elevated winds and low humidity combination.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Wednesday morning through Wednesday
     evening for WYZ302>306-308-309.

NE...None.
&&

SHORT TERM...JSA
LONG TERM...JSA
AVIATION...AL
FIRE WEATHER...JSA
Hazardous weather outlook, Oct 15, 5:05 AM MDT, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
505 AM MDT Tue Oct 15 2019

WYZ103>106-109>113-115>117-161115-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
505 AM MDT Tue Oct 15 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Elevated fire weather conditions this afternoon with humidity
values 20-30 percent and winds of 15 to 20 with periodic gusts to
25 mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A Fire Weather Watch is in effect for Wednesday as humidity levels
will fall into the 10 to 15 percent range with wind gusts near 25
mph. Dangerous fire weather conditions will also occur Thursday
for these same areas. Much colder conditions will occur Friday
through the weekend.

Some wintry precipitation could occur in the High Terrain Friday
and again late weekend.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-114-118-119-
161115-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-Snowy Range-
Central Laramie County-East Laramie County-
505 AM MDT Tue Oct 15 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Allen

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:23 AM MDTFire Weather WatchCYS8 hr
Oct 15, 11:46 AM MDTFire Weather WatchCYS16 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.